Thunderstorm Wind, Schuyler
- When
- July 10, 10:58 AM EST
- Where
- Schuyler County, 2.92 mi SE of Cayuta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 42.250, -76.660
A tree was blown down in Arnot Forest.
A hot and humid airmass remained in place across Central New York. Scattered afternoon and evening thunderstorms developed, and a few of these became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A hot and humid airmass remained in place across Central New York. Scattered afternoon and evening thunderstorms developed, and a few of these became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 10, 10:30 AM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1130 AM EDT TUE JUL 10 2007 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN MOHAWK VALLEY AND TUG HILL PLATEAU THIS AFTERNOON AS A WARM FRONT REMAINS ACROSS UPSTATE NEW YORK. ISOLATED THUNDERSTORMS ARE POSSIBLE FURTHER SOUTH OVER THE SUSQUEHANNA REGION. HOT AND HUMID AIR WILL REMAIN LOCKED IN THIS AFTERNOON...WITH HEAT INDICES TOPPING OUT IN THE UPPER 90S ONCE AGAIN. RELIEF WILL BE ON THE WAY WEDNESDAY WITH A COLD FRONT EXPECTED TO CROSS THE REGION LATE WEDNESDAY OR WEDNESDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT. ALTHOUGH IT WILL STILL BE MUGGY WEDNESDAY...IT WILL NOT BE AS HOT...WITH HIGHS MAINLY IN THE 80S. ONCE THE FRONT GOES BY...IT WILL BECOME COOLER AND LESS HUMID ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SFC WARM FRONT PARKED JUST TO THE NORTH OF FA THIS MORNING WITH DWPTS POOLING IN THE LOWER 70S JUST TO THE SOUTH. THIS CUD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON ALONG WITH ANY LAKE BOUNDARIES EXPECTED TO DEVELOP LATER ON. ANALYSIS OF WATER VAPOR IMAGERY SUGGESTS A POSSIBLE WK WAVE OVER OHIO WHICH CUD BE A TRIGGER FOR CONVECTION. HOWEVER...BUFKIT PROFILES INDICATE TEMPS ALOFT WARM THROUGHOUT THE DAY AND MAY SUFFICIENTLY CAP OFF DEVELOPMENT. CAPES PROGGED TO BE ARND 2000 J/KG BUT SHEAR WILL BE WEAKER THAN PREVIOUS DAYS WITH NO SUFFICIENT FOCUS OVER SRN TIER. BEST CHC FOR PCPN WILL BE NERN ZONES ACROSS MOHAWK VALLEY/TUG HILL. HAVE BUMPED POPS SLIGHTLY IN THIS AREA WITH ISOLD DOWN TO NY/PA BORDER. STORMS THAT CAN GET GOING HAVE POTENTIAL FOR PRODUCING SVR WINDS/HAIL AND HEAVY DOWNPOURS. TEMPS CLIMB AGAIN INTO THE 90S AS HRLY OBS SHOW LOCATIONS ALREADY INTO THE M-U 80S. DWPTS SHUD MIX OUT A TAD THIS AFTERNOON BUT WILL STILL RMN IN THE U60S. THIS WUD GIVE HEAT INDICES TOPPING OUT IN THE U90S AND CLOSE TO 100 DEGREES. WILL NOT ISSUE HEAT ADVISORY AS THIS WUD ONLY BE FOR AN HOUR OR SO...IF WE EVEN GET THERE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... MODEL GUIDANCE INDICATES THAT MOISTURE WILL BEGIN TO DEEPEN OVER THE FORECAST AREA LATE TONIGHT...AS THE MAIN COLD FRONT SLOWLY NEARS FROM THE NORTHWEST. AS A RESULT...SOME INSTABILITY LINGERS EVEN DURING THE OVERNIGHT PERIOD...AND WEVE INCLUDED THE CHANCE FOR A SHOWER OR THUNDERSTORM AFTER MIDNIGHT. WEDNESDAY...THE FRONT IS EXPECTED TO COME THROUGH DURING THE EVENING TIME FRAME. OVERALL...THERE SHOULD BE MORE CLOUD COVER TOMORROW...BUT ENOUGH BREAKS OF SUN TO PRODUCE 1000-2000 J/KG OF CAPE DURING PEAK HEATING. WITH LARGE-SCALE UPWARD MOTION INCREASING BY AFTERNOON...WIDESPREAD CONVECTIVE ACTIVITY SHOULD DEVELOP/MOVE INTO THE AREA AHEAD OF THE FRONT. DEEP-LAYERED SHEAR IS PROGGED TO INCREASE A BIT AGAIN BY LATER WEDNESDAY...SO ORGANIZED AND POSSIBLY SEVERE CONVECTION IS NOT OUT OF THE QUESTION. VERY JUICY AIR MASS AND NEARLY UNIDIRECTIONAL WIND PROFILES COULD BRING LOCALLY HEAVY RAINFALL FROM TRAINING CELLS. THE FRONT SLOWLY WORKS ITS WAY TOWARDS THE EAST COAST BY EARLY THURSDAY. SOME SHOWERS COULD LINGER EARLY IN THE DAY OVER PARTS OF NORTHEAST PA AND THE WESTERN CATSKILLS...BUT OTHERWISE IMPROVEMENT IS EXPECTED...WITH A REFRESHINGLY COOLER AND DRIER AIR MASS ENTERING THE PICTURE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... COLD FRONT PUSHES THROUGH THE AREA WED NIGHT INTO THURSDAY. THU NIGHT SHOULD BE DRY BEHIND THE FRONT. HOWEVER CANNOT RULE OUT CLOUDS AND A RW- ...20 POP...ON FRI WITH CYCLONIC FLOW ALFT AND UPSLOPE INTO THE THE SOUTHERN TIER. WEAK FRONT MOVES DOWN LATE SAT GIVING US ANOTHER CHANCE OF SOME SHOWERS AND TSTMS. OTHERWISE...UPPER TROF PREVAILS THRU THE PERIOD WITH STRONG RIDGE CONTINUING OUT WEST. TEMPS GENERALLY AT OR BELOW SEASONAL NORMS. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AREAS OF FOG EARLY THIS MORNING SHOULD BURN OFF BY 14Z. ELM AT LIFR CONDITIONS WHILE THE OTHER TAF SITES ARE EXPERIENCING MVFR. AFTER FOG AND LOW CLDS DISSIPATE...EXPECT VFR CONDITIONS TODAY WITH SCT CU. SOME ISOLATED CONVECTION EXPECTED BUT NOT IN TAFS ATTM. SCATTERED THUNDERSTORMS POSSIBLE EACH AFTERNOON THROUGH THURSDAY. BRIEF MVFR-IFR RESTRICTIONS POSSIBLE WITH ANY STORM. EARLY MORNING FOG/HAZE ALSO POSSIBLE... ESPECIALLY AT KELM. OTHERWISE...LOOK FOR VFR SCT CU AND SCT-BKN CI. BEST CHC OF WIDESPREAD THUNDER WILL BE ON WEDNESDAY AFTERNOON AHEAD OF A COLD FRONT. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PB NEAR TERM...PB SHORT TERM...MLJ LONG TERM...JML AVIATION...JML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 319 AM EDT TUE JUL 10 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 319 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ANOTHER HOT HUMID DAY IS IN STORE...WITH AFTERNOON HIGHS REACHING THE LOW TO MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL BRING HEAT INDICES INTO THE UPPER 90S...ESPECIALLY IN HIGHLY URBANIZED AREAS. THUNDERSTORMS ARE EXPECTED TO BE FAIRLY ISOLATED IN NATURE THIS AFTERNOON AND EVENING. HOWEVER...ANY STORM THAT FORMS WOULD HAVE THE POTENTIAL TO BECOME SEVERE...WITH STRONG WINDS...HAIL...AND LOCALLY TORRENTIAL RAINFALL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY NIGHT...WITH WIDESPREAD THUNDERSTORMS ALONG AND AHEAD OF THIS SYSTEM. SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AGAIN THE PRIMARY STORM THREATS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT MAY BE REQUIRED ON WEDNESDAY. MJ
The Binghamton radar (KBGM), 56 km away, was scanning. The volume nearest the first event began at 15:59 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
A tree was blown down in Arnot Forest.
Several trees were blown down.
Trees and wires were blown down.
Trees and wires were blown down.
Trees and wires were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46520, 46521, 46522, 46516, 46524, 46517, 46518, 46525.